Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

depression and anxiety meds.

I have been suffering with anxiety and panic for a few months and just been put on sertraline 4 days ago. Only a low dose but been feeling lightheaded more than normal. So didn't take one today and didn't feel as bad. Now dint know if I want to take them again. Even though I know they will hopefully elp in the long run. Just want to feel better. Any suggestions.
1 Responses
370181 tn?1428180348
All antidepressants carry some side effects when we first begin taking them. Your doctor SHOULD have gone over the most common side effects of sertraline, one of which IS feeling lightheaded. He/she should have told you this is a normal and very short term side effect.
One of the most important things those of us using antidepressants need to learn is patience. And the reason for that is because we sometimes have to try several different medications before we find the one that works best for us. But you must remember that every new medication is going to come with it's own set of new side effects. It's just a pharmaceutical fact of life with antidepressants. (Patience) Side effects go away. Some quicker than others. Some side effects don't go away or get worse and you need to switch. This is again something your doctor should have taken the time to explain to you about this genre of medication.
I suggest you call your doctor. Tell him that you felt lightheaded and have now stopped taking the meds. Nobody can force you to take them if you don't want to. Perhaps in your case, you should try therapy without meds for awhile and see if that works. It does for many people. If it's not helping enough, you and your therapist can talk about trying meds again.
You say you just want to feel better, as we ALL do, and sometimes that means adding a med to our therapy.
I have taken sertraline for several years now. I remember when I first began taking them, I too felt lightheaded and my mouth was dry as dust, and I slso felt a bit more tired than usual. Within two weeks, all those symptoms were gone and I slowly but surely began to feel a lifting of my spirits. I didn't like the side effects, but sometimes we just have to tough them out if we want the meds to work.
Peace
Greeblydia    
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?